Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Concerning upper semicontinuous decompositions of irreducible continua.

Authors: W. R. R. Transue, J. W. Hinrichsen and B. Fitzpatrick
Journal: Proc. Amer. Math. Soc. 30 (1971), 157-163
MSC: Primary 54.55
MathSciNet review: 0279774
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathcal{K}$ denote the class of all compact metric continua K such that there exists a monotone mapping from a compact metric irreducible continuum M onto an arc such that each point inverse is homeomorphic to K. It is shown that no connected 1-polyhedron other than an arc is an element of $ \mathcal{K}$, but that $ \mathcal{K}$ contains certain locally connected continua.

References [Enhancements On Off] (What's this?)

  • [1] Eldon Dyer, Irreducibility of the sum of the elements of a continuous collection of continua, Duke Math. J. 20 (1953), 589–592. MR 0058198 (15,335f)
  • [2] B. Knaster, Un continu irréductible à décomposition continue en tranches, Fund. Math. 25 (1935), 568-577.
  • [3] Casimir Kuratowski, Topologie. Vol. II, Troisième édition, corrigèe et complétée de deux appendices. Monografie Matematyczne, Tom 21, Państwowe Wydawnictwo Naukowe, Warsaw, 1961 (French). MR 0133124 (24 #A2958)
  • [4] William S. Mahavier, Atomic mappings on irreducible Hausdorff continua, Fund. Math. 69 (1970), 147–151. MR 0283766 (44 #996)
  • [5] R. L. Moore, Foundations of point set theory, Revised edition. American Mathematical Society Colloquium Publications, Vol. XIII, American Mathematical Society, Providence, R.I., 1962. MR 0150722 (27 #709)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.55

Retrieve articles in all journals with MSC: 54.55

Additional Information

PII: S 0002-9939(1971)0279774-0
Keywords: Upper semicontinuous decomposition, irreducible metric continua, 1-polyhedra, simple closed curve
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia